MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97725
Medical Device Problem Codes Mechanical Problem (1384); Energy Output Problem (1431)
Health Effect - Clinical Codes Fall (1848); Device Overstimulation of Tissue (1991); Pain (1994); Hip Fracture (2349); Electric Shock (2554)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received by a manufacture representative (rep) and consumer regarding a patient's implantable neurostimulator (ins).It was reported from the rep stating they were on the phone with the patient and coached them through changing group on the patient controller.They were trying to have them turn the stimulation off then lower ma before changing to the next group because they told the rep that the settings from day before on group a were too strong as the day progressed.After multiple attempts to press the white on/off button on top of the controller, they were unable to press the button to get the screen to turn off.They practiced this step several times the day before in pacu (post-anethesia care unit) and it was a little difficult to them due to age, strength, and dexterity.The patient was warned that they will likely have to decrease as soon as switching to group c and to make sure they were sitting down.When they changed, the patient got extreme shock and started turning down, but they fell to the floor before they could get low enough.The rep spoke to the patient the next day and the patient reported their leg and groin hurt and they were going to urgent care or emergency room to get checked.They were diagnosed with a fractured art hip.No further complications reported/anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the healthcare professional (hcp) via a rep and it was reported that there was no device issue.Patient's group c ma was set appropriately at the facility.When the patient switched to it a home, the stimulation felt stronger.No further complications reported/anticipated.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key9849074
Report Number3007566237-2020-00319
Device Sequence Number2856146
Product Code LGW
UDI-Device Identifier00763000017590
UDI-Public00763000017590
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2021
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient Weight73